Childhood Diseases

Question
Posted by: Jen | 2011/02/23

Q.

Zyrtec

Good day Dr

My son (4 in April) has been on Zyrtec for about two years now. I have heard lately that this could be the reason for his mood swings, one minute laughing and playing and the next crying for something or another. Now i dont know if this has now planted a seed in my mind and now i " see things"  or if the prolonged use of Zyrtec is bad for him.

Please advise

Expert's Reply

A.

Paediatrician

This is a good question. Zyrtec is an antihistamine that is usually used to prevent allergies and to treat allergic nasal problems in particular.Zytec is usually remarkably safe for use in young children, but very occasionally it may cause mood swings in some children. Stop the Zyrtec and see if your son's mood improves.If he does not improve it may be another medicine that he may be taking.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.